Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 31, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 26, 2015, 3:06 PM CDT for Otter Tail County, Minnesota. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2015, 3:06 PM CDT (20:06 UTC)
- Expired
- Jun 26, 2015, 3:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Otter Tail County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 197 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:29 PM CDT | HAIL 0.88 | 7 E Ottertail, MN | OTTERTAIL COUNTY SHERIFF OFFICE PATROLMAN RADIOED IN NICKEL SIZE HAIL COVERING GROUND AT INTERSECTION OF COUNTY ROAD 52 AND 67. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
315
WUUS53 KFGF 262006
SVRFGF
MNC111-262100-
/O.NEW.KFGF.SV.W.0031.150626T2006Z-150626T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
306 PM CDT FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 400 PM CDT
* AT 306 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEW YORK
MILLS...OR 32 MILES SOUTHEAST OF DETROIT LAKES...MOVING SOUTH AT 15
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BLUFFTON AROUND 315 PM CDT.
DEER CREEK AROUND 330 PM CDT.
WADENA AROUND 335 PM CDT.
HENNING AROUND 345 PM CDT.
WRIGHTSTOWN AND ALMORA AROUND 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4651 9550 4658 9526 4643 9515 4621 9515
4615 9538
TIME...MOT...LOC 2006Z 339DEG 12KT 4648 9535
HAIL...1.00IN
WIND...<50MPH
$$
TG2 follow-up statements
965
WWUS53 KFGF 262022
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
322 PM CDT FRI JUN 26 2015
MNC111-262100-
/O.CON.KFGF.SV.W.0031.000000T0000Z-150626T2100Z/
OTTER TAIL MN-
322 PM CDT FRI JUN 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN OTTER TAIL COUNTY...
AT 321 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEER CREEK...
OR 33 MILES EAST OF FERGUS FALLS...MOVING SOUTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
BLUFFTON AROUND 335 PM CDT.
DEER CREEK AND HENNING AROUND 340 PM CDT.
WRIGHTSTOWN AND ALMORA AROUND 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4651 9550 4649 9525 4643 9515 4621 9515
4615 9538
TIME...MOT...LOC 2021Z 316DEG 12KT 4643 9539
HAIL...1.00IN
WIND...<50MPH
$$
TG526
WWUS53 KFGF 262045
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
345 PM CDT FRI JUN 26 2015
MNC111-262054-
/O.CAN.KFGF.SV.W.0031.000000T0000Z-150626T2100Z/
OTTER TAIL MN-
345 PM CDT FRI JUN 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTER TAIL COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4651 9550 4649 9525 4643 9515 4621 9515
4615 9538
TIME...MOT...LOC 2044Z 339DEG 12KT 4636 9535
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:52 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 26, 12:52 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1252 PM CDT FRI JUN 26 2015 .UPDATE... ISSUED AT 1252 PM CDT FRI JUN 26 2015 FAIRLY WIDESPREAD CU FIELD HAS BEEN DEVELOPING ACROSS THE SOUTHERN CWA AND UP TOWARDS KTVF. SOME SCATTERED CELLS HAVE ALREADY STARTED TO DEVELOP IN THAT AREA...BUMPED UP POPS TO 30ISH AND MAY HAVE TO BUMP THEM UP MORE IF COVERAGE INCREASES. TWEAKED CLOUD COVER ACCORDINGLY FOR THE REST OF THE AFTERNOON. UPDATE ISSUED AT 942 AM CDT FRI JUN 26 2015 MADE ONLY A FEW MINOR TWEAKS FOR THE MORNING UPDATE. THERE HAVE BEEN A FEW STRAY SHOWERS POPPING UP THIS MORNING MAINLY ACROSS THE CENTRAL AND SOUTHERN CWA...AND THE MODELS CONTINUE TO BREAK OUT SOME MORE ACTIVITY LATER THIS AFTERNOON. WILL KEEP ISOLATED POPS TO SCATTERED IN THE SOUTHEAST COUNTIES. HIGHS STILL SEEM ON TRACK TO GET INTO THE UPPER 70S TO LOW 80S. UPDATE ISSUED AT 634 AM CDT FRI JUN 26 2015 TEMPS PRETTY WELL LINING WITH THE CURVE SO LEFT AS IS FOR NOW. OTHERWISE...REST OF FORECAST ON TARGET. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 342 AM CDT FRI JUN 26 2015 FRIDAY AND FRIDAY NIGHT...MAIN CHALLENGE FOR TODAY WILL BE TEMPS AND PCPN. SFC ANALYSIS SHOWS HIGH PRESSURE OVER THE AREA WITH A WEAK TROF OVER THE RRV THAT IS PRODUCING A FEW POPCORN SHOWERS. OVERALL PATTERN REMAINS THE SAME WITH STRONG RIDGING OVER THE INTERMOUNTAIN WEST...WITH NW FLOW ALOFT OVER THE AREA THAT WILL ALLOW FOR WEAK IMPULSES TO CROSS THE AREA. FCST SOUNDINGS SHOW HIGH TEMPS TODAY WILL EXCEED CONVECTIVE TEMPS BY A DEGREE OR TWO...AND COMBINED WITH WEAK LIFT WILL HELP PRODUCE SCATTERED SHOWERS OR STORMS DURING THE AFTERNOON HOURS. SATURDAY...MODELS IN GOOD AGREEMENT BRINGING A FRONT ACROSS THE CWA DURING THE AFTERNOON AND EVENING HOURS WITH ASSOCIATED SFC LOW. CONVECTION CHANCES INCREASE WITH SUFFICIENT DEEP LAYER SHEAR AND CAPE VALUES APCHING 2000 J/KG...AND SOME SEVERE STORMS CANNOT BE RULED OUT ATTM. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 342 AM CDT FRI JUN 26 2015 SATURDAY NIGHT INTO SUNDAY...SOME RESIDUAL SHOWERS WILL BE IN PLACE BEHIND THE FRONT...AND THICKNESS VALUES QUICKLY REBOUND RESULTING IN HIGH TEMPS ON SUNDAY REMAINING IN THE UPPER 70S TO LOW 80S. FOR MONDAY THROUGH THURSDAY...THE 500 MB PATTERN WILL AMPLIFY AS A RIDGE SETS UP INTO WRN CANADA AND A TROUGH DEVELOPS OVER THE GREAT LAKES/OHIO VALLEY. THIS WILL PUT OUR REGION IN NW FLOW ALOFT. THERE WILL BE THE USUAL EMBEDDED SHORT WAVES IN THIS NORTHWEST UPPER FLOW. NOT UNEXPECTEDLY...LONG RANGE GLOBAL MODELS ARE POOR AR TIMING THESE SHORT WAVES. RESULT IS A FORECAST WITH A SLIGHT CHANCE TO CHANCE FOR PRECIP MOST OF NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1252 PM CDT FRI JUN 26 2015 VFR CONDITIONS WITH LIGHT WINDS THROUGH MUCH OF THIS PERIOD. FEW-SCT CU HAVE DEVELOPED NEAR THE KFAR-KTVF-KBJI SITES...AND THUNDER POSSIBLE THROUGH THE EARLY AFTERNOON HOURS. AT THIS POINT EXPECTED COVERAGE LESS THAN 40 PERCENT AND WILL NOT INCLUDE IN THE FORECAST...BUT WILL AMEND IF THE SITUATION SUGGESTS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...JR SHORT TERM...HOPKINS LONG TERM...HOPKINS/RIDDLE AVIATION...TG
Hazardous weather outlook, Jun 26, 6:47 AM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 647 AM CDT FRI JUN 26 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-271200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 647 AM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS OR AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SHOWERS OR THUNDERSTORMS EXPECTED SATURDAY MID AFTERNOON INTO SATURDAY EVENING AS A COLD FRONT MOVES THROUGH. ISOLATED SEVERE STORMS ARE POSSIBLE DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPKINS
In the hours before
Special weather statement, Jun 26, 2:23 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
223 PM CDT FRI JUN 26 2015
MNZ032-262000-
WADENA MN-
223 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR WADENA COUNTY UNTIL 300 PM CDT...
AT 223 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MENAHGA...OR 37 MILES EAST OF DETROIT LAKES...MOVING SOUTH AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SEBEKA AROUND 245 PM CDT.
BLUE GRASS AROUND 255 PM CDT.
WADENA AROUND 300 PM CDT.
LAT...LON 4640 9516 4660 9515 4664 9517 4680 9516
4680 9491 4638 9488
TIME...MOT...LOC 1923Z 006DEG 24KT 4676 9506
TGLocal storm report, Jun 26, 2:40 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
240 PM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL PARK RAPIDS 46.92N 95.06W
06/26/2015 E0.75 INCH HUBBARD MN PUBLIC
FACEBOOK PICTURE
0226 PM HAIL MENAHGA 46.75N 95.10W
06/26/2015 E1.00 INCH WADENA MN TRAINED SPOTTER
SPOTTER STATED HAIL RANGED FROM PENNY TO QUARTER SIZED
&&
TGRAFENASpecial weather statement, Jun 26, 2:53 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 253 PM CDT FRI JUN 26 2015 MNZ032-262030- WADENA MN- 253 PM CDT FRI JUN 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WADENA COUNTY UNTIL 330 PM CDT... AT 253 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WADENA...OR 36 MILES NORTH OF ALEXANDRIA...MOVING SOUTH AT 5 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN WADENA COUNTY. LAT...LON 4637 9515 4644 9515 4647 9500 4637 9496 TIME...MOT...LOC 1953Z 003DEG 6KT 4640 9512 TG
Special weather statement, Jun 26, 3:01 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 301 PM CDT FRI JUN 26 2015 MNZ031-262030- EAST OTTER TAIL MN- 301 PM CDT FRI JUN 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 330 PM CDT... AT 300 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NEW YORK MILLS...OR 31 MILES SOUTHEAST OF DETROIT LAKES...MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BLUFFTON AROUND 330 PM CDT. LAT...LON 4651 9539 4653 9527 4643 9518 4639 9537 TIME...MOT...LOC 2000Z 322DEG 8KT 4651 9535 TG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:23 PM CDT | Special Weather Statement | FGF | Wadena | 37 min |
| Jun 26, 2:53 PM CDT | Special Weather Statement | FGF | Wadena | 37 min |
| Jun 26, 3:01 PM CDT | Special Weather Statement | FGF | Wadena | 29 min |
| Jun 26, 3:43 PM CDT | Special Weather Statement | FGF | Otter Tail | 62 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.